Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment holidays?
May 25, 2005

Hi,

I was infected in December 2001 and had the first positive results in January 2002 (first test negative, second positive, therefore caught the primo-infection or seroconversion). I had a severe attack from the beginning of January 2002, fever that wouldn't go, skin eruptions, strong attack really. On 25 January 2002, my viral load was higher than 500,000 copies/ml and my CD4s 469. I was put on Combivir and Stocrin, after a few months and until today my viral load has remained undetectable and CD4s around 700. Some months ago, my doctor suggested an interruption of treatment, I said no because I had this strong attack at the beginning and didn't feel like going through it all again, besides being afraid of becoming drug resistant and she respected my decision. But I am also afraid of secondary effects, namely lipodystrophy. Taking into account my data, will you please give me an advice on wether an interruption could be or not be benefical to me? Thanking you in advance for your kindeness, Best regards

Response from Dr. Conway

Some people feel that a course of treatment of one year or so will be enough in the setting of acute HIV infection to then allow your body to handle the virus on its own without treatment, perhaps for the rest of your life. You should really consider this option. To avoid the risk of resistance to the Stocrin (that stays around in your body much longer than the Combivir), you might think about stopping it 7-10 days before the Combivir. As for the risk of acute seroconversion symptoms, I cannot guarantee you that they will not occur at all, but it is quite unlikely that if they do, they will be as severe as they were the first time around.



Previous
Molluscum Contagiousum
Next
HIV & NHL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement